MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL FIELD DIGITAL, SYSTEM, X-RAY, MAMMOGRAPHIC

SIEMENS HEALTHCARE GMBH MAMMOMAT INSPIRATION; FULL FIELD DIGITAL, SYSTEM, X-RAY, MAMMOGRAPHIC
Model Number 10140000
Medical Device Problem Code Unintended Collision (1429)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis by the manufacturer determined the root cause of the incident was due to user inattentiveness.There is an instruction in the user manual stating that the user must ensure that no patient body parts are in the danger areas.The user always has the option to press one of the emergency stop buttons to stop system movement.As of the date of this report, siemens has not been made aware of a serious injury or death caused by the described issue of the user driving the system onto a biopsy chair.No general problem has been detected for the installed base which requires an immediate action.Internal id# (b)(4).
 
Event or Problem Description
The mammomat inspiration system was driven onto a biopsy chair resulting in the chair to be caught under the system and the mammomat inspiration system being pulled away from the wall.There was no patient involvement reported during this incident.The system was operational after the event.In a worse-case scenario, if a patient was on the biopsy chair during the event the patient's body parts could be crushed between the system and the biopsy chair during a similar incident and a minor to serious injury might occur this event is being report with an abundance of caution.The reported event occurred in australia.
 
Event or Problem Description
Additional information: a patient was seated in the biopsy chair at the time of the event; however, no injury was reported.
 
Additional Manufacturer Narrative
Corrected information: d4: lot # was populated with system udi in error.This system has a serial number and not a lot number.Additional information: b5: a patient was seated in the biopsy chair at the time of the event; however, no injury was reported.H6: h10: the reported event was investigated in detail.The investigation showed that the described issue occurred because the operator did not consider the general safety instructions in the system operator manual (xpw7-330g.620.60.01 chapter 2.2.2 "mechanical safety from page 27).According to the information received by the service organization, the operator accidentally moved the biopsy chair, on which the patient was seated, onto the system foot switch during the final positioning.The biopsy chair activated the downward movement of the system arm, and the cover of the detector / biopsy unit was driven onto the biopsy chair.This led to the system being moved away from the wall.The operator moved the biopsy chair back and the movement stopped immediately because the biopsy chair no longer pressed the lift button on the foot switch.During service, the system was checked and inspected for mechanical defects.No defective parts or system malfunctions could be determined.Thus, no parts have been replaced.Since the system has moved slightly the service technician moved the unit stand back in position.Afterwards, the system was used by the customer with no further issues.It is recommended to place all components such as the foot switches far enough away to avoid such issues.Since no system malfunction could be identified the complaint is closed without further measures.Internal id(b)(4).

Brand Name
MAMMOMAT INSPIRATION
Common Device Name
FULL FIELD DIGITAL, SYSTEM, X-RAY, MAMMOGRAPHIC
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd
65-1a
malvern, PA 19355
4843234198
MDR Report Key14771713
Report Number3004977335-2022-32553
Device Sequence Number4832474
Product Code MUE
UDI-Device Identifier04056869009063
UDI-Public04056869009063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030010/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10140000
Device Lot Number04056869009063
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown